Wyoming, 2010Tornadoes and Hail in Wyoming, July 4, 2010
July 4, 2010 · NWS CYS · 14 events in 5 counties and zones
Sunday, 4 July 2010 saw an upper low move through the area, causing a Tornado Watch to be issued. The area experienced low topped supercells that spawned numerous tornadoes from near Chugwater out to the southern Nebraska Panhandle.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Sunday, 4 July 2010 saw an upper low move through the area, causing a Tornado Watch to be issued. The area experienced low topped supercells that spawned numerous tornadoes from near Chugwater out to the southern Nebraska Panhandle. Five tornadoes were reported by spotters Sunday. Doubtlessly, there were others that occurred that were not seen or reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 4, 2:33 AM MST, 10 hours 33 minutes earlier.
Area forecast discussion, Jul 4, 2:33 AM MST, 10 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
333 AM MDT SUN JUL 4 2010
.SHORT TERM...TODAY THROUGH MONDAY NIGHT...
TODAY...TEMPERATURES AT 200 AM ARE COOLER THAN 24 HOURS AGO IN
THE WAKE OF THE COLD FRONT...WITH DOUBLE DIGIT COOLING NOTED AT
RAWLINS...DOUGLAS AND CHADRON. TEMPERATURE AND DEWPOINT SPREADS
NARROWING ...THUS AREAS OF FOG EXPECTED THROUGH MID MORNING ACROSS
MUCH OF OUR CENTRAL AND SOUTHERN COUNTIES.
AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS ON TAP TODAY AS
ANOTHER SHORTWAVE TROUGH APPROACHES THROUGH WYOMING AT PEAK
HEATING WITH A MOIST LOW AND MID LEVEL AIRMASS PRESENT AND 700 MB
POSITIVE THETA-E ADVECTION NOTED PROVIDING ELEVATED INSTABILITY
THIS AFTERNOON. PREFER COOLER NAM MOS HIGH TEMPERATURES WITH
EXPECTED CLOUD COVER AND SCATTERED SHOWERS.
TONIGHT...SHORTWAVE TROUGH ALOFT CONTINUES MOVING EAST WITH
DRYING NOTED IN THE LOW AND MID LEVELS...THUS DECREASING SHOWER
CHANCES FROM WEST TO EAST. BOUNDARY LAYER DRIES OUT
SOMEWHAT...THUS CHANCES FOR FOG WILL BE MINIMALIZED.
MONDAY...ZONAL FLOW ALOFT PREVAILS. WITH DRYING THE LOW AND MID
LEVELS AND WESTERLY FLOW AND NEGATIVE THETA-E ADVECTION...CHANCES
FOR SHOWERS AND THUNDERSTORMS WILL BE QUITE SLIM. WARMER DAY ON
TAP WITH 700 MB TEMPERATURES NEAR 10 CELSIUS AND PLENTY OF
SUNSHINE.
MONDAY NIGHT...NEXT COLD FRONT AND BAROCLINIC BAND MOVE SOUTH
ACROSS OUR COUNTIES. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE
LIMITED BY THE LACK OF LOW AND MID LEVEL MOISTURE.
.LONG TERM...TUESDAY THROUGH SUNDAY...
FAIRLY PROGRESSIVE FLOW INITIALLY WILL TRANSITION TO A MUCH
WEAKER/MORE STAGNANT PATTERN FOR THE LATTER HALF OF THE
WEEK AND INTO THE UPCOMING WEEKEND. ON TUESDAY...A POSITIVELY
TILTED TROUGH WILL MOVE THROUGH THE NR FRONT RANGE/DAKOTAS. THE
COLD FRONT THAT WILL MOVE THROUGH MUCH OF THE AREA MONDAY
NIGHT...IS EXPECTED TO BE DEEP ENOUGH TO CLEAR THE LARAMIE RANGE
BUT WILL HANG UP ALONG THE MED BOWS ON TUESDAY. SO...WITH STRONG
EAST/NORTHEAST BOUNDARY LAYER FLOW EAST OF THE MOUNTAINS PROVIDING
AN OPTIMAL UPSLOPE REGIME AND MOISTURE ADVECTION...ISOLATED MAINLY
EVENING SHOWERS/THUNDERSTORMS CAN BE EXPECTED TUESDAY. A NEARLY
STATIONARY SFC HIGH PRESSURE BEHIND THE AFOREMENTIONED SFC COLD
FRONT WILL MAINTAIN PERSISTENT BOUNDARY LAYER EASTERLY UPSLOPE
FLOW ACROSS THE AREA THROUGH FRIDAY. SO ALTHOUGH NONE OF THE
DAYS WILL BE A WASH-OUT...EXPECT UNSETTLED AFTERNOON/EVENING
THUNDERSTORM CHANCES TO CONTINUE WEDNESDAY THROUGH FRIDAY. BY LATE
FRIDAY...THE CWA WILL BE INFLUENCED BY ANTICYCLONIC FLOW AROUND
THE WRN EXTENT OF THE BROAD RIDGE IN CONTROL OF THE SRN CONUS. SO
THUNDERSTORM CHANCES WILL CONTINUE INTO NEXT WEEKEND MAINLY FOR
AREAS ALONG AND WEST OF THE MOUNTAINS.
COLD AIR ADVECTION BEHIND MONDAY NIGHTS COLD FRONT WILL DECREASE
700MB TEMPERATURES TO 5 TO 7C FOR TUESDAY AND WEDNESDAY...WHICH
WILL YIELD HIGH TEMPERATURES ONLY REACHING THE 70S. THURSDAY WILL
BE A TRANSITION DAY AS THE EASTERLY UPSLOPE BREAKS DOWN.
TEMPERATURES WILL RETURN BACK TO NEAR OR SLIGHTLY ABOVE NORMAL FOR
FRIDAY THROUGH SUNDAY.
&&
.AVIATION...12Z TAF ISSUANCE
MVFR AND LOCALIZED IFR CIGS WILL PERSIST INTO MID/LATE-MORNING AT
KLAR...KCYS...KBFF...KAIA...AND KSNY. HOWEVER...THESE CIGS SHOULD
LIFT TO VFR BY LATE MORNING/EARLY AFTERNOON. -SHRAS/-TSRAS
CURRENTLY ACROSS SRN AND CENTRAL WYOMING WILL BEGIN TO IMPACT KRWL
AND KLAR THIS MORNING...AND THE REST OF THE TERMINALS DURING THE
AFTERNOON AND EARLY EVENING HOURS. A FEW STORMS MAY BECOME STRONG
CONTAINING SMALL HAIL AND GUSTY WINDS. LOCALIZED MVFR CONDITIONS
WILL BE POSSIBLE WITHIN THESE THUNDERSTORMS. THIS ACTIVITY WILL
WEAKEN BY LATE EVENING...RETURNING ALL AREA TERMINALS BACK TO
VFR...AS THE UPPER SYSTEM MOVES EAST OF THE AREA.
&&
.FIRE WEATHER...
RELATIVE HUMIDITIES WILL CONTINUE TO DECREASE THROUGH MONDAY AS
THE ATMOSPHERE DRIES. ANOTHER COLD FRONT WILL MOVE SOUTH ACROSS
THE DISTRICT MONDAY NIGHT WITH WINDS BECOMING NORTH.
&&
.HYDROLOGY...
THE NORTH PLATTE RIVER IN THE NEBRASKA PANHANDLE WILL REMAIN A
CONCERN THROUGH THE WEEKEND. UPSTREAM RELEASES FROM RESERVOIRS IN
EASTERN WYOMING WILL KEEP THE RIVER ABOVE FLOOD STAGE NEAR HENRY.
THE RIVER SHOULD REMAIN NEAR 5.2 FEET INTO EARLY NEXT WEEK.
RAINFALL THIS WEEKEND COULD ACCUMULATE BETWEEN A QUARTER AND HALF
INCH OVER THE BASIN WHICH MAY RESULT IN SLIGHTLY HIGHER STAGE
VALUES THAN PREDICTED.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
SHORT TERM/FIRE WEATHER/HYDROLOGY...RUBIN
LONG TERM/AVIATION...HAHN
Hazardous weather outlook, Jul 4, 4:33 AM MST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
533 AM MDT SUN JUL 4 2010
NEZ002-003-019>021-054-055-095-096-WYZ101>119-051145-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
533 AM MDT SUN JUL 4 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
AREAS OF FOG WILL OCCUR THIS MORNING ALONG THE SOUTHERN LARAMIE
RANGE BETWEEN CHEYENNE AND LARAMIE. VISIBILITIES WILL BE REDUCED
TO LESS THAN ONE HALF MILE WITHIN THE THICKEST FOG.
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE TODAY. THE STRONGEST
THUNDERSTORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS TO 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THUNDERSTORMS ARE
EXPECTED TO DISSIPATE BY MIDNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND
EVENING FROM TUESDAY THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jul 4, 7:51 AM MST, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
851 AM MDT SUN JUL 4 2010
WYZ101>103-105>108-041600-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-CONVERSE COUNTY
LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-NIOBRARA
COUNTY WY-NORTH LARAMIE RANGE WY-SHIRLEY BASIN WY-
851 AM MDT SUN JUL 4 2010
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CONVERSE...NORTHEASTERN
ALBANY...NORTHERN PLATTE...NORTHWESTERN GOSHEN AND SOUTHERN NIOBRARA
COUNTIES UNTIL 1000 AM MDT...
AT 842 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BILL TO 8 MILES EAST
OF DOUGLAS TO 12 MILES SOUTHEAST OF LITTLE MEDICINE SCHOOL...AND
MOVING EAST AT 25 TO 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
LUSK...
SHAWNEE...
MANNING RANCH...
ESTERBROOK...
THREE WILLOW SPRING...
KEELINE...
GLENDO...
COW CREEK...
LANCE CREEK...
MANVILLE...
SIBLEY PEAK...
GLENDO RESERVOIR MARINA...
HAT CREEK...
REDBIRD...
WINDY PEAK...
LOST SPRINGS...
I-25 EXIT 111...
I-25 EXIT 100...
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 96 AND
134.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY. TURN AROUND...DON'T DROWN.
JAMSKI
Special weather statement, Jul 4, 8:56 AM MST, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
956 AM MDT SUN JUL 4 2010
NEZ095-WYZ102-107-108-041715-
EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-NIOBRARA COUNTY WY-NORTH SIOUX
NE-
956 AM MDT SUN JUL 4 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PLATTE...
NORTHWESTERN GOSHEN...SOUTHERN NIOBRARA AND NORTHWESTERN SIOUX
COUNTIES UNTIL 1115 AM MDT...
AT 945 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
LANCE CREEK TO GLENDO RESERVOIR MARINA...AND MOVING EAST AT 25 TO 30
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
MANVILLE AROUND 1005 AM MDT.
HAT CREEK AND LUSK AROUND 1020 AM MDT.
RAWHIDE BUTTES AROUND 1030 AM MDT.
NODE AROUND 1040 AM MDT.
WHITMAN AND JAY EM AROUND 1050 AM MDT.
PRAIRIE CENTER...TURNER PEAK AND VAN TASSELL AROUND 1105 AM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY. TURN AROUND...DON'T DROWN.
JAMSKI
Special weather statement, Jul 4, 9:57 AM MST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1057 AM MDT SUN JUL 4 2010
WYZ103-105-106-115-116-041815-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-LARAMIE VALLEY
WY-NORTH LARAMIE RANGE WY-SHIRLEY BASIN WY-SOUTH LARAMIE RANGE WY-
1057 AM MDT SUN JUL 4 2010
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALBANY COUNTY UNTIL 1215
PM MDT...
AT 1049 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SODA LAKE TO 9 MILES
EAST OF ROCK RIVER TO 12 MILES NORTHEAST OF CENTENNIAL...AND MOVING
EAST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
WHEATLAND RESERVOIR #3 AROUND 1135 AM MDT.
BOSLER AROUND 1205 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY. TURN AROUND...DON'T DROWN.
JAMSKI
Special weather statement, Jul 4, 10:55 AM MST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1155 AM MDT SUN JUL 4 2010
WYZ106-115-116-041845-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-LARAMIE VALLEY
WY-SOUTH LARAMIE RANGE WY-
1155 AM MDT SUN JUL 4 2010
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALBANY COUNTY UNTIL 1245
PM MDT...
AT 1146 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BOSLER...OR 22 MILES NORTH OF LARAMIE...
MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS OF 40 TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
BALDY PEAK AROUND 1230 PM MDT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
JAMSKI
Special weather statement, Jul 4, 12:10 PM MST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
110 PM MDT SUN JUL 4 2010
WYZ115-116-042000-
LARAMIE VALLEY WY-SOUTH LARAMIE RANGE WY-
110 PM MDT SUN JUL 4 2010
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALBANY COUNTY UNTIL 200
PM MDT...
AT 106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BOSLER...OR 15 MILES NORTH OF LARAMIE...
MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
BALDY PEAK AROUND 135 PM MDT.
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY. TURN AROUND...DON'T DROWN.
JAMSKI
Event by event
9 hail, 3 tornado, 2 thunderstorm wind. Local standard time, as filed.
Tornado, Platte
- When
- July 4, 1:06 PM MST to 1:08 PM MST
- Where
- Platte County, 5 mi E of Chugwater
- Rating
- EF0
- Path length
- 1 mi
- Path width
- 25 yd
- Reported by
- Law Enforcement
- Coordinates
- 41.750, -104.733
Law enforcement reported a brief touchdown of a tornado east of Chugwater. Tornado touched down in open range land and no damage was reported.
Hail, Carbon
- When
- July 4, 1:19 PM MST to 1:21 PM MST
- Where
- Carbon County, 15.5 mi WSW of Hanna
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.784, -106.848
Tornado, Laramie
- When
- July 4, 1:24 PM MST to 1:25 PM MST
- Where
- Laramie County, 15.5 mi NNE of Horse Creek
- Rating
- EF0
- Path length
- 0.25 mi
- Path width
- 25 yd
- Reported by
- Public
- Coordinates
- 41.627, -105.065
Public reported tornado on ground.
Hail, Carbon
- When
- July 4, 1:40 PM MST to 1:55 PM MST
- Where
- Carbon County, Elk Mountain
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 41.680, -106.420
Hail drifts of four to five inches deep against buildings.
Hail, Laramie
- When
- July 4, 1:44 PM MST to 1:47 PM MST
- Where
- Laramie County, 3.79 mi NNE of Little Bear
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 41.580, -104.870
Dime to quarter sized hail.
Hail, Goshen
- When
- July 4, 1:55 PM MST to 2:00 PM MST
- Where
- Goshen County, 5 mi S of Yoder
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.848, -104.300
Dime to penny sized hail covered ground.
Tornado, Laramie
- When
- July 4, 2:38 PM MST to 2:39 PM MST
- Where
- Laramie County, 6.8 mi E of Cheyenne
- Rating
- EF0
- Path length
- 0.25 mi
- Path width
- 20 yd
- Reported by
- Public
- Coordinates
- 41.130, -104.689
Tornado on ground with debris. Location was 5 north northwest of Interstate 80 exit 370.
Hail, Laramie
- When
- July 4, 3:00 PM MST to 3:05 PM MST
- Where
- Laramie County, 21.5 mi NE of Horse Creek
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.640, -104.886
Hail, Laramie
- When
- July 4, 3:50 PM MST to 4:00 PM MST
- Where
- Laramie County, 18 mi NNW of Pine Bluffs
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.411, -104.203
Ground white with hail. Accompanied by strong winds. Gutters full of hail.
Thunderstorm Wind, Albany
- When
- July 4, 4:02 PM MST to 4:04 PM MST
- Where
- Albany County, 7 mi NW of Buford
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.192, -105.395
Hail, Laramie
- When
- July 4, 4:05 PM MST to 4:10 PM MST
- Where
- Laramie County, 5 mi NE of Carpenter
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.081, -104.302
Dime to nickel sized hail covering ground. Hailed for 10 minutes.
Thunderstorm Wind, Laramie
- When
- July 4, 4:37 PM MST to 4:38 PM MST
- Where
- Laramie County, 3 mi NW of Cheyenne
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.161, -104.861
Hail, Goshen
- When
- July 4, 4:50 PM MST to 4:55 PM MST
- Where
- Goshen County, 6 mi E of Hawk Springs
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.780, -104.154
Hail, Goshen
- When
- July 4, 4:50 PM MST to 4:55 PM MST
- Where
- Goshen County, 3 mi N of Hawk Springs
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.823, -104.270
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in New York, July 4 to 7, 20108 deaths · 3 events
- Heat in Nevada, July 4 to 12, 20105 deaths · 1 event
- Heat in Maryland, July 4 to 8, 20101 death · 32 injured · 3 events
- Heat in Michigan, July 4 to 8, 20102 deaths · 7 events
- Rip Current in Texas, July 4, 20102 deaths · 1 event
- Excessive Heat in New Jersey, July 4 to 7, 20101 death · 1 event
- Tornado and Flash Flooding in Colorado, July 4, 2010$100,000 · EF1 · 57 events
- Flash Flooding in Minnesota, July 4, 2010$800,000 · 3 events
- Flash Flooding and Flood in Kansas, July 4 to 7, 2010$123,000 · 52 kt wind · 24 events
- Tornadoes and Flooding in Kansas, July 4, 2010$26,000 · EF0 · 12 events
- Hail and Damaging Wind in Colorado, July 4, 20102 in hail · 26 events
- Flooding and Hail in Kansas, July 4 to 5, 201070 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 229585, 229587, 229588, 229591, 229589, 229592, 229594, 229593, 229595, 229596, 229597, 229598, 229599, 229600.